Alert archive / Arizona / Flash Flood Watches in 2016

Flash Flood Watch 2, NWS Phoenix, AZ

August 8, 2016

NWS Phoenix, AZ issued this flash flood watch at Aug 8, 2016, 12:56 PM MST. It took effect at Aug 9, 2016, 2:33 PM MST. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Aug 8, 2016, 12:56 PM MST (19:56 UTC)
In effect from
Aug 9, 2016, 2:33 PM MST
Expired
Aug 10, 2016, 10:44 PM MST
In force
32 hr
Issued by
NWS Phoenix, AZ
Flood severity
None

The text

As transmitted.

655 
WGUS65 KPSR 081956
FFAPSR

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PHOENIX AZ
1256 PM MST MON AUG 8 2016

AZZ021>024-027-028-090400-
/O.NEW.KPSR.FF.A.0002.160810T0000Z-160811T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...QUARTZSITE...SALOME...NEW RIVER...MESA...
PHOENIX...GLOBE...GILA BEND...APACHE JUNCTION...CASA GRANDE...
FLORENCE
1256 PM MST MON AUG 8 2016

...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF EAST-CENTRAL ARIZONA...SOUTH-
  CENTRAL ARIZONA AND WEST-CENTRAL ARIZONA...INCLUDING THE FOLLOWING
  IN EAST-CENTRAL ARIZONA...SOUTHERN GILA COUNTY/TONTO NATIONAL
  FOREST FOOTHILLS. IN SOUTH-CENTRAL ARIZONA...GREATER PHOENIX
  AREA...NORTHWEST MARICOPA COUNTY...NORTHWEST AND NORTH CENTRAL
  PINAL COUNTY AND SOUTHWEST MARICOPA COUNTY. IN WEST-CENTRAL
  ARIZONA...WEST CENTRAL DESERTS.

* FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING

* ABUNDANT MOISTURE INTERACTING WITH THE SOUTHERN END OF A LOW
  PRESSURE SYSTEM WILL LEAD TO NUMEROUS SHOWERS AND THUNDERSTORMS.
  SOME OF THESE WILL PRODUCE VERY HEAVY RAINFALL WITH THE POTENTIAL
  TO CAUSE FLASH FLOODING.

* MANY NORMALLY DRY WASHES WILL HAVE SOME FLOWING WATER AT ONE TIME
  OR ANOTHER. OF THOSE...SOME WILL BECOME FAR TOO DEEP TO CROSS
  SAFELY BY CAR OR FOOT. MANY LOW LYING AREAS WILL HAVE POTENTIAL TO
  BECOME COMPLETELY INUNDATED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLOODING OF WASHES...CREEKS AND OTHER
DRAINAGE AREAS AND LOW SPOTS IS POSSIBLE WITHIN THE WATCH AREA. IF
YOU ARE IN THE WATCH AREA...YOU SHOULD WATCH THE WEATHER AND BE
PREPARED TO TAKE IMMEDIATE ACTION SHOULD HEAVY RAIN AND FLOODING
OCCUR OR A FLASH FLOOD WARNING BE ISSUED.

&&

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX

$$

AJ
7 follow-up statements
518 
WGUS65 KPSR 091121
FFAPSR

FLOOD WATCH
NATIONAL WEATHER SERVICE PHOENIX AZ
421 AM MST TUE AUG 9 2016

AZZ021>024-027-028-100000-
/O.CON.KPSR.FF.A.0002.160810T0000Z-160811T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...QUARTZSITE...SALOME...NEW RIVER...MESA...
PHOENIX...GLOBE...GILA BEND...APACHE JUNCTION...CASA GRANDE...
FLORENCE
421 AM MST TUE AUG 9 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH
WEDNESDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA AND WEST- 
  CENTRAL ARIZONA...INCLUDING THE FOLLOWING IN EAST-CENTRAL ...
  ARIZONA...SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS. IN 
  SOUTH-CENTRAL ARIZONA...GREATER PHOENIX AREA...NORTHWEST MARICOPA 
  COUNTY...NORTHWEST AND NORTH CENTRAL PINAL COUNTY AND SOUTHWEST 
  MARICOPA COUNTY. IN WEST-CENTRAL ARIZONA...WEST CENTRAL DESERTS. 

* FROM THIS AFTERNOON THROUGH WEDNESDAY EVENING.

* ABUNDANT MOISTURE FROM TROPICAL STORM JAVIER...INTERACTING WITH THE
  SOUTHERN END OF A PACIFIC LOW PRESSURE SYSTEM...WILL LEAD TO THE
  POTENTIAL FOR SHOWERS AND THUNDERSTORMS...SOME WITH VERY HEAVY
  RAIN. 

* THERE IS POTENTIAL FOR FLOOD OR FLASH FLOODING AS HEAVY RAIN CAN
  FALL IN A VERY SHORT TIME. NORMALLY DRY WASHES...CITY STREETS...
  AND LOW LYING AREAS CAN QUICKLY SWELL WITH WATER...SO MOTORISTS
  SHOULD DRIVE WITH CAUTION. FLOODING IS DIFFICULT TO SEE AT NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLOODING OF WASHES...CREEKS AND OTHER
DRAINAGE AREAS AND LOW SPOTS IS POSSIBLE WITHIN THE WATCH AREA. IF
YOU ARE IN THE WATCH AREA...YOU SHOULD WATCH THE WEATHER AND BE
PREPARED TO TAKE IMMEDIATE ACTION SHOULD HEAVY RAIN AND FLOODING
OCCUR OR A FLASH FLOOD WARNING BE ISSUED.

&&

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX



$$
270 
WGUS65 KPSR 091611
FFAPSR

FLOOD WATCH
NATIONAL WEATHER SERVICE PHOENIX AZ
911 AM MST TUE AUG 9 2016

AZZ021>024-027-028-100015-
/O.CON.KPSR.FF.A.0002.160810T0000Z-160811T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...QUARTZSITE...SALOME...NEW RIVER...MESA...
PHOENIX...GLOBE...GILA BEND...APACHE JUNCTION...CASA GRANDE...
FLORENCE
911 AM MST TUE AUG 9 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON
THROUGH WEDNESDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA AND WEST- 
  CENTRAL ARIZONA...INCLUDING THE FOLLOWING IN EAST-CENTRAL ...
  ARIZONA...SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS. IN 
  SOUTH-CENTRAL ARIZONA...GREATER PHOENIX AREA...NORTHWEST MARICOPA 
  COUNTY...NORTHWEST AND NORTH CENTRAL PINAL COUNTY AND SOUTHWEST 
  MARICOPA COUNTY. IN WEST-CENTRAL ARIZONA...WEST CENTRAL DESERTS. 

* FROM 5 PM MST THIS AFTERNOON THROUGH WEDNESDAY EVENING

* ABUNDANT MOISTURE FROM FROM MEXICO INTERACTING WITH THE SOUTHERN
  END OF A PACIFIC LOW PRESSURE SYSTEM WILL LEAD TO THE POTENTIAL FOR
  EXTENSIVE SHOWERS AND THUNDERSTORMS. SOME OF THESE THUNDERSTORMS MAY
  PRODUCE VERY HEAVY RAIN.

* THERE IS POTENTIAL FOR FLOODING OR FLASH FLOODING AS HEAVY RAIN
  CAN FALL IN A VERY SHORT TIME. NORMALLY DRY WASHES...CITY
  STREETS... AND LOW LYING AREAS CAN QUICKLY SWELL WITH WATER...SO
  MOTORISTS SHOULD DRIVE WITH CAUTION. FLOODING IS DIFFICULT TO SEE
  AT NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLOODING OF WASHES...CREEKS AND OTHER
DRAINAGE AREAS AND LOW SPOTS IS POSSIBLE WITHIN THE WATCH AREA. IF
YOU ARE IN THE WATCH AREA...YOU SHOULD WATCH THE WEATHER AND BE
PREPARED TO TAKE IMMEDIATE ACTION SHOULD HEAVY RAIN AND FLOODING
OCCUR OR A FLASH FLOOD WARNING BE ISSUED.

&&

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX

$$
808 
WGUS65 KPSR 092133
FFAPSR

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PHOENIX AZ
233 PM MST TUE AUG 9 2016

AZZ021>024-027-028-101100-
/O.EXT.KPSR.FF.A.0002.160809T2133Z-160811T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...QUARTZSITE...SALOME...NEW RIVER...MESA...
PHOENIX...GLOBE...GILA BEND...APACHE JUNCTION...CASA GRANDE...
FLORENCE
233 PM MST TUE AUG 9 2016

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH WEDNESDAY EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF EAST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA AND WEST- 
  CENTRAL ARIZONA...INCLUDING THE FOLLOWING IN EAST-CENTRAL ...
  ARIZONA...SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS. IN 
  SOUTH-CENTRAL ARIZONA...GREATER PHOENIX AREA...NORTHWEST MARICOPA 
  COUNTY...NORTHWEST AND NORTH CENTRAL PINAL COUNTY AND SOUTHWEST 
  MARICOPA COUNTY. IN WEST-CENTRAL ARIZONA...WEST CENTRAL DESERTS. 

* THROUGH WEDNESDAY EVENING

* ABUNDANT MOISTURE FROM MEXICO INTERACTING WITH THE SOUTHERN END OF
  A PACIFIC LOW PRESSURE SYSTEM WILL LEAD TO THE POTENTIAL FOR
  EXTENSIVE SHOWERS AND THUNDERSTORMS. SOME OF THESE THUNDERSTORMS
  MAY PRODUCE VERY HEAVY RAIN...ESPECIALLY WEDNESDAY MORNING.

* THERE IS POTENTIAL FOR FLOODING OR FLASH FLOODING AS HEAVY RAIN MAY
  FALL IN A VERY SHORT TIME. NORMALLY DRY WASHES...CITY STREETS...AND
  LOW LYING AREAS CAN QUICKLY SWELL WITH WATER...SO MOTORISTS SHOULD
  DRIVE WITH CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLOODING OF WASHES...CREEKS AND OTHER
DRAINAGE AREAS AND LOW SPOTS IS POSSIBLE WITHIN THE WATCH AREA. IF
YOU ARE IN THE WATCH AREA...YOU SHOULD WATCH THE WEATHER AND BE
PREPARED TO TAKE IMMEDIATE ACTION SHOULD HEAVY RAIN AND FLOODING
OCCUR OR A FLASH FLOOD WARNING BE ISSUED.

&&

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX

$$
618 
WGUS65 KPSR 101145
FFAPSR

FLOOD WATCH
NATIONAL WEATHER SERVICE PHOENIX AZ
445 AM MST WED AUG 10 2016

AZZ021>024-027-028-110145-
/O.CON.KPSR.FF.A.0002.000000T0000Z-160811T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...QUARTZSITE...SALOME...NEW RIVER...MESA...
PHOENIX...GLOBE...GILA BEND...APACHE JUNCTION...CASA GRANDE...
FLORENCE
445 AM MST WED AUG 10 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA AND WEST- 
  CENTRAL ARIZONA...INCLUDING THE FOLLOWING IN EAST-CENTRAL ...
  ARIZONA...SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS. IN 
  SOUTH-CENTRAL ARIZONA...GREATER PHOENIX AREA...NORTHWEST MARICOPA 
  COUNTY...NORTHWEST AND NORTH CENTRAL PINAL COUNTY AND SOUTHWEST 
  MARICOPA COUNTY. IN WEST-CENTRAL ARIZONA...WEST CENTRAL DESERTS. 

* THROUGH THIS EVENING

* ABUNDANT MOISTURE FROM MEXICO INTERACTING WITH THE SOUTHERN END OF
  A PACIFIC LOW PRESSURE SYSTEM WILL LEAD TO THE POTENTIAL FOR
  EXTENSIVE SHOWERS AND THUNDERSTORMS. SOME OF THESE THUNDERSTORMS
  MAY PRODUCE VERY HEAVY RAIN.

* THERE IS POTENTIAL FOR FLOODING OR FLASH FLOODING AS HEAVY RAIN 
  MAY FALL IN A VERY SHORT TIME. NORMALLY DRY WASHES...CITY 
  STREETS...AND LOW LYING AREAS CAN QUICKLY SWELL WITH WATER...SO 
  MOTORISTS SHOULD DRIVE WITH CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLOODING OF WASHES...CREEKS AND OTHER
DRAINAGE AREAS AND LOW SPOTS IS POSSIBLE WITHIN THE WATCH AREA. IF
YOU ARE IN THE WATCH AREA...YOU SHOULD WATCH THE WEATHER AND BE
PREPARED TO TAKE IMMEDIATE ACTION SHOULD HEAVY RAIN AND FLOODING
OCCUR OR A FLASH FLOOD WARNING BE ISSUED.

&&

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX

$$
507 
WGUS65 KPSR 101551
FFAPSR

FLOOD WATCH
NATIONAL WEATHER SERVICE PHOENIX AZ
851 AM MST WED AUG 10 2016

AZZ021>024-027-028-110000-
/O.CON.KPSR.FF.A.0002.000000T0000Z-160811T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...QUARTZSITE...SALOME...NEW RIVER...MESA...
PHOENIX...GLOBE...GILA BEND...APACHE JUNCTION...CASA GRANDE...
FLORENCE
851 AM MST WED AUG 10 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA AND WEST- 
  CENTRAL ARIZONA...INCLUDING THE FOLLOWING IN EAST-CENTRAL ...
  ARIZONA...SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS. IN 
  SOUTH-CENTRAL ARIZONA...GREATER PHOENIX AREA...NORTHWEST MARICOPA 
  COUNTY...NORTHWEST AND NORTH CENTRAL PINAL COUNTY AND SOUTHWEST 
  MARICOPA COUNTY. IN WEST-CENTRAL ARIZONA...WEST CENTRAL DESERTS. 

* THROUGH THIS EVENING

* ABUNDANT MOISTURE INTERACTING WITH A PACIFIC LOW PRESSURE SYSTEM
  WILL LEAD TO THE POTENTIAL FOR EXTENSIVE SHOWERS AND THUNDERSTORMS.
  SOME OF THESE THUNDERSTORMS MAY PRODUCE VERY HEAVY RAIN.

* THERE IS POTENTIAL FOR FLOODING OR FLASH FLOODING AS HEAVY RAIN 
  MAY FALL IN A VERY SHORT TIME. NORMALLY DRY WASHES...CITY 
  STREETS...AND LOW LYING AREAS CAN QUICKLY SWELL WITH WATER...SO 
  MOTORISTS SHOULD DRIVE WITH CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLOODING OF WASHES...CREEKS AND OTHER
DRAINAGE AREAS AND LOW SPOTS IS POSSIBLE WITHIN THE WATCH AREA. IF
YOU ARE IN THE WATCH AREA...YOU SHOULD WATCH THE WEATHER AND BE
PREPARED TO TAKE IMMEDIATE ACTION SHOULD HEAVY RAIN AND FLOODING
OCCUR OR A FLASH FLOOD WARNING BE ISSUED.

&&

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX

$$
617 
WGUS65 KPSR 102114
FFAPSR

FLOOD WATCH
NATIONAL WEATHER SERVICE PHOENIX AZ
214 PM MST WED AUG 10 2016

AZZ021>024-027-028-110600-
/O.CON.KPSR.FF.A.0002.000000T0000Z-160811T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...QUARTZSITE...SALOME...NEW RIVER...MESA...
PHOENIX...GLOBE...GILA BEND...APACHE JUNCTION...CASA GRANDE...
FLORENCE
214 PM MST WED AUG 10 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA AND WEST- 
  CENTRAL ARIZONA...INCLUDING THE FOLLOWING IN EAST-CENTRAL ...
  ARIZONA...SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS. IN 
  SOUTH-CENTRAL ARIZONA...GREATER PHOENIX AREA...NORTHWEST MARICOPA 
  COUNTY...NORTHWEST AND NORTH CENTRAL PINAL COUNTY AND SOUTHWEST 
  MARICOPA COUNTY. IN WEST-CENTRAL ARIZONA...WEST CENTRAL DESERTS. 

* UNTIL 11 PM MST THIS EVENING

* ABUNDANT MOISTURE INTERACTING WITH A PACIFIC LOW PRESSURE SYSTEM
  WILL LEAD TO THE POTENTIAL FOR SCATTERED SHOWERS AND
  THUNDERSTORMS. SOME OF THESE THUNDERSTORMS MAY PRODUCE VERY HEAVY
  RAIN.

* THERE IS POTENTIAL FOR FLOODING OR FLASH FLOODING AS HEAVY RAIN 
  MAY FALL IN A VERY SHORT TIME. NORMALLY DRY WASHES...CITY 
  STREETS...AND LOW LYING AREAS CAN QUICKLY SWELL WITH WATER...SO 
  MOTORISTS SHOULD DRIVE WITH CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLOODING OF WASHES...CREEKS AND OTHER
DRAINAGE AREAS AND LOW SPOTS IS POSSIBLE WITHIN THE WATCH AREA. IF
YOU ARE IN THE WATCH AREA...YOU SHOULD WATCH THE WEATHER AND BE
PREPARED TO TAKE IMMEDIATE ACTION SHOULD HEAVY RAIN AND FLOODING
OCCUR OR A FLASH FLOOD WARNING BE ISSUED.

&&

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX

$$
843 
WGUS65 KPSR 110544
FFAPSR

FLOOD WATCH
NATIONAL WEATHER SERVICE PHOENIX AZ
1044 PM MST WED AUG 10 2016

AZZ021>024-027-028-110645-
/O.CAN.KPSR.FF.A.0002.000000T0000Z-160811T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
1044 PM MST WED AUG 10 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF EAST-CENTRAL ARIZONA...SOUTH-
CENTRAL ARIZONA AND WEST-CENTRAL ARIZONA HAS BEEN CANCELLED. THE
ENHANCED THREAT FOR FLASH FLOODING IS SUBSIDING. LOCALIZED HEAVY
RAINFALL WILL STILL BE POSSIBLE WITH INDIVIDUAL THUNDERSTORMS THROUGH
THE OVERNIGHT HOURS.

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER
RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS
AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE
INTERNET AT

WEATHER.GOV/PHOENIX

$$

INIGUEZ

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood watch went out at Aug 8, 9:44 AM MST, 3 hours 12 minutes earlier.

Area forecast discussion, Aug 8, 9:44 AM MST, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
944 AM MST MON AUG 8 2016

...Heavy Rain possible Tuesday Night and Wednesday across Arizona...

&&

.SYNOPSIS...
Drier air moving into the region will confine thunderstorm activity
to the higher terrain of eastern Arizona this afternoon. A return to
an active monsoon pattern is likely Tuesday night and Wednesday as
tropical moisture moves out of Mexico and into the Desert Southwest.
Any storms that develop will have the potential to produce strong
winds and very heavy rain. A warming and drying trend is then
expected Thursday through early next week as high pressure builds
across the Eastern Pacific and the Intermountain West.

&&

.DISCUSSION...
Another "low grade" Monsoon day today with meager moisture over our
area. Hi-res models all depict only isolated storms today over the
eastern third of AZ. This would include our higher terrain zone east
of Phoenix. There are some indications of debris clouds making their
way into the south-central AZ deserts late tonight and Tuesday
morning. Meanwhile, tropical storm Javier was centered a little
southeast of Cabo San Lucas. The storm will dissipate over the Baja
Peninsula by Wednesday. But it will help send pre-existing moisture
to its north into Arizona plus there will be moisture that emanates
from the storm itself that will spill into the region. We've had
tropical storm remnants flow over the region many times in the past
- oftentimes with only minor impact. However, this time looks to be
different due to troughing in the Westerlies which will bring
dynamical forcing into the picture. Prime time for that forcing (over
our forecast area) appears to be late Wednesday night. All in all, we
are still looking at an initial phase of storm behavior Tuesday
afternoon and evening that will be highly capable of producing very
strong - even damaging - winds. Then transition to storms/showers
mainly producing very heavy rain later Tuesday night through
Wednesday. Thus, there will be flash flooding potential beyond the
"run-of-the-mill" Monsoon situation. Because we are talking about
convection though, timing/placement/amounts will be highly variable.
Still a lot of variability amongst the models though there is
consistency in the emphasis east of the Lower Colorado River Valley.
More later.

&&

.PREVIOUS DISCUSSION ISSUED 333 AM MST/PDT...
Latest streamline analysis shows a well-defined upper low near
Seattle while a ridge prevails across northern Mexico. Between these
two systems, southwesterly flow is transporting anomalously dry air
from the eastern Pacific into the Desert Southwest. Surface dewpoints
early this morning have been as low as the upper 30s across
southeastern California and southwestern Arizona. Latest SPC
mesoanalysis indicates that PWATs have now dropped well below an inch
in these areas. Forecast for today is very straightforward; Latest
CAMs indicate that the dry southwesterly flow will confine isolated
convection to eastern Arizona while above normal temperatures will
persist across the region.

To our south off the west coast of Mexico is Tropical Storm Javier
which has been organized and visually impressive on satellite
throughout its lifespan. In the vicinity of the strongest
convection, cloud tops have exceeded -85C this morning. Latest models
remain in relatively good agreement indicating the moisture
associated with the tropical cyclone will surge northward Tuesday and
Tuesday night, setting the stage for the beginning of an active
period of monsoon weather. Initial surge of humidity will provide an
ideal balance between the moisture needed to initiate convection and
the dry air needed to generate downbursts. Latest global and
convective-allowing models generally show inverted-V soundings, which
will initially support storms with strong winds and blowing dust
across portions of south-central Arizona. Latest GEFS plumes
indicate as much as 1500-2000 J/kg of CAPE will be present Tuesday
night while PWATs approach 2 inches, particularly in the Phoenix
area.

In addition to the aforementioned instability, latest models also
indicate ample vorticity and jet-forced ascent associated with the
persistent trough across the Pacific Northwest will be prevalent
early Wednesday morning. Moistening profiles also suggest that the
threats will quickly transition to heavy rain and flooding. The
environment will then remain moist and favorable for additional
scattered convection through Wednesday evening, again mainly across
south-central Arizona. Forecast rain totals through late Wednesday
night are generally around 1 inch in the Phoenix area, which is a bit
above the GEFS mean. However, there will inevitably be areas that
receive less rain and others that receive potentially up to 2-3
inches, which will result in localized flooding.

Thursday will likely be a transition day as the axis of the
aforementioned trough slides across the forecast area. This will
produce a westerly flow and some initial drying in the mid and upper
levels. PoPs were consequently lowered during this period.
Thereafter, a warming and drying trend is likely through Sunday as an
anticyclone in the eastern Pacific builds across the Intermountain
West.

&&

.AVIATION...
South-Central Arizona Including KPHX, KIWA, and KSDL:

Dry southwest flow aloft. Though 19z Mon, mostly clear skies. Light
and variable wind under 6 knots. From 19z Mon to 03z Tue, sct clouds
12-14 thsd agl. Afternoon west winds 8 to 12 knots.

Southeast California/Southwest Arizona including KIPL and KBLH:

Dry southwest flow aloft. Through 19z Mon, clear skies. South wind 5
to 8 knots. From 19z Mon to 03z Tue, clear skies. Increasing south
wind 12 to 22 knots, particularly Colorado River Valley.

Aviation Discussion not updated for amended TAFs.

&&

.FIRE WEATHER...
Wednesday through Sunday...

Wednesday through Sunday...tropical moisture from soon to be
hurricane Javier, moving toward the southern tip of Baja Monday,
will spread across central and southern Arizona in a dramatic way
Tuesday night through Thursday. At the same time, a weak Pacific
cold front will move through northern AZ Wednesday morning. This
combination will lead to scattered to numerous rain showers, heavy
at times across central and southern Arizona late Tuesday night
through Wednesday night. Lingering showers will continue in the same
area on Thursday. Much drier air in the wake of the cold front will
spread into the region Friday and the weekend putting an end to
shower activity. Minimum relative humidity Wednesday and Thursday
will range from 30 percent in southeast California to near 70
percent in southern Gila County. Minimum relative humidity Friday
and the weekend will range from 12 percent in southeast California
to near 30 percent in southern Gila County. Afternoon southwest
winds 5 to 15 mph each day. Fair overnight recovery is expected.

&&

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected through Monday.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...None.
CA...None.
&&

Visit us on Facebook...Twitter...and at weather.gov/phoenix

DISCUSSION...AJ
PREVIOUS DISCUSSION...Hirsch
AVIATION...Vasquez
FIRE WEATHER...Vasquez

Nearby

Flash Flood Watches in Arizona, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.